Multiple recurrence of Markov shifts and other infinite measure preserving transformations

Jon Aaronson, Hitoshi Nakada

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We discuss the concept of multiple recurrence, considering an ergodic version of a conjecture of Erdös. This conjecture applies to infinite measure preserving transformations. We prove a result stronger than the ergodic conjecture for the class of Markov shifts and show by example that our stronger result is not true for all measure preserving transformations.

Original languageEnglish
Pages (from-to)285-310
Number of pages26
JournalIsrael Journal of Mathematics
Volume117
Publication statusPublished - 2000

Fingerprint

Measure-preserving Transformations
Recurrence

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Multiple recurrence of Markov shifts and other infinite measure preserving transformations. / Aaronson, Jon; Nakada, Hitoshi.

In: Israel Journal of Mathematics, Vol. 117, 2000, p. 285-310.

Research output: Contribution to journalArticle

@article{74198a0188054bc0b701935cb8a6ebbf,
title = "Multiple recurrence of Markov shifts and other infinite measure preserving transformations",
abstract = "We discuss the concept of multiple recurrence, considering an ergodic version of a conjecture of Erd{\"o}s. This conjecture applies to infinite measure preserving transformations. We prove a result stronger than the ergodic conjecture for the class of Markov shifts and show by example that our stronger result is not true for all measure preserving transformations.",
author = "Jon Aaronson and Hitoshi Nakada",
year = "2000",
language = "English",
volume = "117",
pages = "285--310",
journal = "Israel Journal of Mathematics",
issn = "0021-2172",
publisher = "Springer New York",

}

TY - JOUR

T1 - Multiple recurrence of Markov shifts and other infinite measure preserving transformations

AU - Aaronson, Jon

AU - Nakada, Hitoshi

PY - 2000

Y1 - 2000

N2 - We discuss the concept of multiple recurrence, considering an ergodic version of a conjecture of Erdös. This conjecture applies to infinite measure preserving transformations. We prove a result stronger than the ergodic conjecture for the class of Markov shifts and show by example that our stronger result is not true for all measure preserving transformations.

AB - We discuss the concept of multiple recurrence, considering an ergodic version of a conjecture of Erdös. This conjecture applies to infinite measure preserving transformations. We prove a result stronger than the ergodic conjecture for the class of Markov shifts and show by example that our stronger result is not true for all measure preserving transformations.

UR - http://www.scopus.com/inward/record.url?scp=0040623547&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0040623547&partnerID=8YFLogxK

M3 - Article

VL - 117

SP - 285

EP - 310

JO - Israel Journal of Mathematics

JF - Israel Journal of Mathematics

SN - 0021-2172

ER -